MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 XS/-3; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 XS/-3; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75100855
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a fin has broken on the inside of the trial femoral head.The event occurred during procedure, while outside the patient.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
It was reported that a fin has broken on the inside of the trial femoral head.The event occurred during procedure, but while outside the patient, so no pieces fell into the patient.The procedure was completed using a smith+nephew backup device.The device, intended for use in treatment, was not returned for investigation.The batch number was not communicated and is unknown.A production history review could therefore not be performed and the reported failure can not be evaluated.A complaint history review was performed.A relationship between reported event and the device cannot be confirmed.Based on the available information it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.No probable cause can be determined.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.The root cause of the reported issue remains undetermined.No further actions have been initiated.If the reported device or additional information become available, this investigation will be reopened.

Brand Name
TRIAL FEMORAL HEAD 36 XS/-3
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11617773
Report Number9613369-2021-00144
Device Sequence Number3668192
Product Code LZO
UDI-Device Identifier07611996121889
UDI-Public07611996121889
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100855
Device Catalogue Number75100855
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer07/05/2021
08/02/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date07/06/2021
08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1